Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 2, 2005, 1:24 PM CDT for Jeff Davis County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2005, 1:24 PM CDT (18:24 UTC)
- Expired
- Jul 2, 2005, 5:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 218 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 021825 FFWMAF TXC243-022230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 124 PM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS * UNTIL 530 PM CDT * AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR FORT DAVIS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... FORT DAVIS... TX ROUTE 17 NEAR FORT DAVIS... STATE ROUTE 118 NEAR FORT DAVIS... EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3041 10380 3065 10349 3090 10381 3050 10424 $$
1 follow-up statement
000 WGUS74 KMAF 021948 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT SAT JUL 2 2005 TXC243-022230- JEFF DAVIS- 247 PM CDT SAT JUL 2 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 530 PM CDT FOR EASTERN JEFF DAVIS COUNTY... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. SOME LOCATIONS AFFECTED BY THE THUNDERSTORM PRODUCING VERY HEAVY RAIN INCLUDE... FORT DAVIS IN SOUTHEASTERN JEFF DAVIS COUNTY... STATE HIGHWAY 118 NEAR FORT DAVIS... TX HIGHWAY 117 NEAR FORT DAVIS... EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3041 10380 3065 10349 3090 10381 3050 10424 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:37 AM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, Jul 2, 2:37 AM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 AM CDT SAT JUL 2 2005 .SHORT TERM... BROAD MID/UPPER LEVEL RIDGE REMAINS ANCHORED OVER NORTHERN CHIHUAHUA MEXICO WITH THERMAL RIDGING EXTENDING NORTHWARD INTO SOUTHEAST NEW MEXICO. A DRIER WEST TO NORTHWEST FLOW WILL BE MOVING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY IN THE WAKE OF THE EXITING MID LEVEL SHORT WAVE TROUGH THAT HELPED INITIATE LAST EVENING/S THUNDERSTORM ACTIVITY. CAP IS EXPECTED TO STRENGTHEN THROUGHOUT THE DAY WHICH SHOULD RESULT IN LESS CONVECTIVE ACTIVITY THAN ON FRIDAY. FORECAST SOUNDINGS INDICATE SOME RESIDUAL MID LEVEL MOISTURE FOR HIGH BASED CONVECTION PLUS A LOW LEVEL THETA-E RIDGE REMAINS ACROSS THE AREA...AND THE POSSIBILITY OF ANOTHER NOCTURAL MCS TO OUR NORTH SLIDING SOUTHWARD TOWARD THE NORTHEAST PERMIAN BASIN. GRIDS WILL THEREFORE INDICATE ISOLATED THUNDERSTORMS ACROSS MOST THE AREA TODAY AND TONIGHT. TEMPERATURES AND HUMIDITIES TO BE A REPEAT OF YESTERDAY...WITH THE PLAINS WARMING INTO THE LOW 100S BY LATE AFTERNOON AND 60F SURFACE DEW POINTS EXTENDING WESTWARD ACROSS THE TX/NM STATE LINE. .LONG TERM... UPPER LEVEL RIDGE IS EXPECTED TO REMAIN OVER THE SOUTHWEST CONUS THROUGH THE LONG TERM. THE RIDGE IS EXPECTED TO WEAKEN AND RETROGRADE SOUTHWESTWARD SUNDAY ALLOWING WEAK SHORTWAVES MOVING ALONG ITS NORTHERN EDGE TO MOVE ACROSS THE CWA. MODELS AGREE ON BRINGING WEAK VORT MAXES ACROSS THE AREA SUNDAY AND MONDAY. WILL NOT QUIBBLE WITH THE CURRENT FORECAST ON PLACEMENT AND PROBABILITY OF THUNDERSTORMS OVER THE REGION SUNDAY AND MONDAY. SHORTWAVES WILL PROVIDE ENOUGH LIFT TO PRODUCE ISOLATED TO...IN SOME CASES...WIDELY SCATTERED THUNDERSTORM ACTIVITY. TIMING OF SHORTWAVES AND PRECIPITATION WILL BE DIFFICULT...SO WILL NOT MAKE ANY CHANGES. BY TUESDAY THE HIGH TRIES TO MAKE A COMEBACK...BUT WILL BE WEAKER THAN ITS CURRENT STRENGTH. WILL CONFINE THE ISOLATED THUNDERSTORMS TO THE AFTERNOON VARIETY OVER THE DAVIS MOUNTAINS TUESDAY AND WEDNESDAY AS THE AIRMASS OVER THE CWA BECOMES MORE SUBSIDENT. TEMPERATURES WILL BE HOT THROUGH MOST OF THE LONG TERM...BUT WILL BE SLIGHTLY COOLER TUESDAY AS THE HEIGHTS FALL WITH THE WEAKER RIDGE. TRIPLE DIGITS CAN BE EXPECTED OVER MOST OF THE CWA THROUGH MONDAY... BUT WILL BE CONFINED TO THE UPPER TRANS PECOS AND SOUTHEAST NEW MEXICO THE LATTER PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 100 75 101 73 / 20 10 10 10 CARLSBAD NM 104 69 105 71 / 10 10 0 0 DRYDEN TX 101 74 101 75 / 20 20 20 20 FORT STOCKTON TX 104 73 103 74 / 20 10 20 20 GUADALUPE PASS TX 99 71 99 70 / 10 10 0 0 HOBBS NM 103 70 104 71 / 10 10 0 0 MARFA TX 98 61 98 64 / 20 20 10 10 MIDLAND INTL AIRPORT TX 101 73 101 74 / 20 10 10 10 ODESSA TX 102 72 101 74 / 20 10 20 20 WINK TX 107 76 107 75 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01/54
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 100 PM CDT SAT JUL 2 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031800- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 100 PM CDT SAT JUL 2 2005 (1200 PM MDT SAT JUL 2 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED SEVERE IS POSSIBLE ACROSS THE SOUTHERN PLAINS OF SOUTHEAST NEW MEXICO THROUGH THE HIGHER TERRAIN OF THE DAVIS MOUNTAINS. LARGE HAIL...GUSTY WINDS IN EXCESS OF 60 MPH... DEADLY CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAINFALL IS POSSIBLE WITH THE MOST INTENSE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 45 min |
| Jul 1, 9:04 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 41 min |
| Jul 2, 12:58 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 62 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.